Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 28, 2014, 9:09 PM CDT for Chicot County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 9:09 PM CDT (02:09 UTC)
- Expired
- Mar 28, 2014, 11:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 164 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 9:20 PM CDT | FLASH FLOOD | Eudora, AR | SEVERAL STREETS WERE FLOODED AND HAD TO BE CLOSED FOR A PERIOD OF TIME. ONE PERSON WAS DISPLACED FROM THEIR HOME DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
910
WGUS54 KJAN 290209
FFWJAN
ARC017-290415-
/O.NEW.KJAN.FF.W.0012.140329T0209Z-140329T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
909 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...
* UNTIL 1115 PM CDT
* AT 906 PM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED
FLASH FLOODING FROM MULTIPLE ROUNDS OF THUNDERSTORMS THAT HAVE
MOVED ACROSS THE AREA THIS EVENING. ADDITIONAL HEAVY RAIN WILL
LIKELY WORSEN FLOODING IN THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCMILLAN
CORNER AND CHICOT JUNCTION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3352 9132 3356 9124 3351 9118 3344 9123
3350 9117 3347 9112 3341 9121 3339 9112
3345 9106 3335 9114 3324 9110 3328 9104
3315 9108 3313 9120 3304 9112 3300 9117
3301 9145 3356 9145
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 8:55 PM CDT, 14 minutes earlier.
Area forecast discussion, Mar 28, 8:55 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 855 PM CDT FRI MAR 28 2014 ...SEVERE STORMS POSSIBLE TONIGHT... .UPDATE...HAVE UPDATED FORECAST EARLIER THIS EVENING TO INCLUDE TORNADO WATCH FOR THE NORTHWEST TWO THIRDS OF THE AREA. SURFACE ANALYSIS HAD A 1007MB LOW OVER WESTERN LOUISIANA BETWEEN SHREVEPORT AND LAKE CHARLES. A BAND OF STORMS WAS NOTED ON REGIONAL RADARS STRETCHING NORTHEAST FROM THE LOW ACROSS OUR DELTA REGION. A BOWING LINE OF STORMS WAS NOTED FROM THE LOW BACK INTO NORTHEAST TEXAS. THIS ACTIVITY WILL SHIFT EAST ACROSS OUR CWA TONIGHT AS THE LOW PROGRESSES. THERE REMAINS THE POTENTIAL FOR DAMAGING WINDS... QUARTER SIZE HAIL OR LARGER AND A TORNADO WITH THE STORMS TONIGHT. IF THE BOWING LINE OF STORMS HOLDS TOGETHER...THE AREA SOUTH OF INTERSTATE TWENTY MAY SEE MORE WIDESPREAD WIND DAMAGE THAN THE NORTHERN PORTIONS. CONSIDERING THE AMOUNT OF RAIN THAT WAS RECENTLY RECORDED ACROSS OUR SOUTHERN ZONES...A FLASH FLOOD CONCERN REMAINS AS WELL WITH THE LINE OF STORMS. THE FLASH FLOOD WATCH FOR SOUTH OF INTERSTATE 20 TONIGHT WILL REMAIN IN EFFECT. OVERALL...THE TIMING OF STORMS IS A LITTLE SLOWER THAN EXPECTED BUT THE ACTIVITY IS EXPECTED TO SHIFT EAST OF OUR AREA EARLY SATURDAY MORNING. /22/ && .AVIATION...AT 01Z SAT IFR CIGS WERE BEING REPORTED IN THE SE WITH MVFR CIGS CNTRL AND VFR CONDS GWO-GTR. GLH WAS OBSERVING TSTM ACTIVITY IN ADVANCE OF A LOW PRESSURE CENTER THAT WL MOVE ACROSS THE AREA AFTER MIDNIGHT AND DRAG A COLD FRONT THROUGH IN ITS WAKE. SEVERE TSTMS WITH WIND GUSTS IN EXCESS OF 60KTS AND HAIL QUARTER TO GOLFBALL SIZE WILL BE PSBL WITH THE STORMS. GWO-GTR WL SEE TSTMS 04-06Z WITH THE OTHER TAF SITES AFFECTED 06Z-11Z BEFORE THE ACTIVITY SHIFTS EAST. CIGS WL IMPROVE TO VFR AFTER 14Z SAT BUT GUSTY NORTH WINDS IN EXCESS OF 20KTS WL BE OBSERVED THROUGH THE AFTN. VFR CONDS WL LAST THROUGH SAT NIGHT. /22/ && .PREV DISCUSSION... /ISSUED 445 PM CDT FRI MAR 28 2014/ ..SEVERE STORMS AND HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF THE REGION TONIGHT... DISCUSSION...SUPERCELL THUNDERSTORMS PRODUCING LARGE HAIL HAVE RECENTLY DEVELOPED IN SOUTHERN ARKANSAS AND OTHER STORMS ARE ORGANIZING IN EASTERN TX. THIS IS ALL IN RESPONSE TO A POTENT INCOMING DISTURBANCE REACTING WITH A WEAK FRONTAL BOUNDARY... PLENTIFUL INSTABILITY AND ADEQUATE DEEP LAYER WIND SHEAR. SOME OF THESE SUPERCELLS IN SOUTHERN ARKANSAS WILL LIKELY BUILD DOWN INTO PORTIONS OF THE ARKLAMISS DELTA OVER THE NEXT FEW HOURS...AND THIS EXPLAINS THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR THOSE LOCATIONS THROUGH 10 PM CDT. MUCH OF THE INITIAL CELLULAR ACTIVITY ASSOCIATED WITH THE INCOMING DISTURBANCE WILL LIKELY JUST CLIP NORTHWEST PORTIONS OF THE FORECAST AREA THROUGH THE REMAINDER OF THE AFTERNOON WITH THE MORE CONSOLIDATED INFLUX OF THUNDERSTORMS HOLDING OFF UNTIL THIS EVENING. BUT BY EVENING THUNDERSTORMS NOW DEVELOPING NEAR THE ARKLATEX SOUTH THROUGH EAST TEXAS SHOULD GROW UPSCALE INTO A CONVECTIVE LINE WHICH ADVANCES SOLIDLY INTO THE HEART OF THE REGION BY LATE EVENING. MEAN LAYER CAPE VALUES WITH ACTIVITY THIS AFTERNOON IN THE ARKLAMISS DELTA WILL PEAK BETWEEN 1500 AND 2000 J/KG...BUT PEAK VALUES IN WESTERN ZONES ASSOCIATED WITH THE INCOMING LINEAR COMPLEX SHOULD BE MORE IN THE 1000-1500 J/KG RANGE. POTENTIAL FOR FORWARD PROPAGATION OF SEGMENTS INTO THE UNSTABLE AIR MASS WILL ENHANCE RISK FOR SIGNIFICANT WIND GUSTS WHILE LARGE HAIL TO AT LEAST GOLF BALL SIZE IS A CONSIDERABLE RISK. LOW LEVEL SHEAR THROUGH THIS EVENING IS GENERALLY EXPECTED TO REMAIN BELOW TORNADIC THRESHOLDS BUT I DO THINK ENHANCEMENT OF SHEAR IN THE VICINITY OF CONVECTIVELY-INDUCED MESOLOWS COULD BE ENOUGH TO HELP GENERATE A FEW EMBEDDED TORNADOES REGARDLESS. THIS SHOULD MAINLY BE IN THE CASE IN WESTERN ZONES WHERE CONVECTION WILL REMAIN INTENSE THIS EVENING. ACTIVITY SHOULD TEND TO GRADUALLY WEAKEN AS IT HEADS EAST INTO AN INCREASINGLY STABLE AIR MASS...WITH THE LIKELIHOOD OF SIGNIFICANT WEAKENING QUITE HIGH BY THE TIME CONVECTION REACHES THE ALABAMA BORDER AND THE COOLING EFFECTS OF LAST NIGHTS CONVECTION LINGER LONGEST. HOWEVER...THIS WEAKENING TREND WITH EASTWARD MOVEMENT MAY NOT HOLD UP IN MY FAR SOUTHERN ZONES DUE TO BAROCLINIC ENHANCEMENT OF LOW LEVEL WIND FIELDS BECAUSE OF THE PROXIMITY OF THE BOUNDARY PUT DOWN IN THE WAKE OF LAST NIGHTS STORMS. ADDITIONALLY...POTENTIAL FOR STRENGTHENING SOUTH FLOW IN SOUTHERN ZONES JUST AHEAD OF CONVECTION COULD PULL UP GULF MOISTURE QUICKLY ENOUGH TO MAINTAIN STORM INTENSITIES WELL INTO THE NIGHT. THE BAROCLINIC ENHANCEMENT OF SHEAR IN SOUTHERN ZONES IS ALSO WHY WE ARE ADVERTISING THE POTENTIAL FOR EMBEDDED TORNADOES WITH ACTIVITY DOWN THERE WELL INTO THE NIGHT. FINALLY IN REGARDS TO ACTIVITY TONIGHT...A FLASH FLOOD WATCH WAS ISSUED THROUGH THE NIGHT IN ROUGHLY THE SAME LOCATIONS WHICH RECEIVED A BIG DUMPING OF RAINFALL LAST NIGHT. THIS SYSTEM SHOULD BE PROGRESSIVE ENOUGH WHERE FLOODING WOULD NOT BE A BIG WORRY BY ITSELF...BUT UPON SATURATED GROUND A QUICK ONE TO TWO INCHES COULD CAUSE SOME HIGH WATER ISSUES. ALL THE THUNDERSTORMS SHOULD BE CLEARING TO THE EAST LATE TONIGHT WITH A COLD FRONT DRIVING SOUTH TO THE COAST DURING THE FIRST HALF OF THE DAY TOMORROW. GUSTY NORTH WINDS WILL BE FOUND BEHIND THE COLD FRONT AND CONDITIONS COULD BE A LITTLE CHILLY BEFORE MIDDAY AS CLOUDS WILL BE SLOW TO CLEAR AND SOME PATCHY DRIZZLE COULD LINGER IN SPOTS. BUT CONDITIONS SHOULD BE RELATIVELY MILD BY TOMORROW AFTERNOON WITH THE REST OF THE WEEKEND PLEASANT AND ONLY A LITTLE COOLER THAN AVERAGE. /BB/ PREV DISCUSSION... /ISSUED 435 AM CDT FRI MAR 28 2014/ SUNDAY THROUGH THURSDAY...HIGH PRESSURE WILL BE SHORT LIVED AT THE BEGINNING OF THE PERIOD AS PROGRESSIVE MID LEVEL FLOW ALLOWS IT TO QUICKLY PUSH EAST AND SOUTHERLY LOW LEVEL WINDS TO RETURN BY SUNDAY NIGHT. NEXT SHORTWAVE PULLS OUT OF THE INTERMOUNTAIN WEST INTO THE PLAINS ON MONDAY. THIS SYSTEM WILL DRAG A WEAK FRONT TO THE NORTHWEST DOORSTEP OF THE FORECAST AREA BY TUESDAY...BUT DOES NOT SEEM TO HAVE MUCH AFFECT ON OUR FORECAST OTHER THAN TO INCREASE CLOUDINESS. PATTERN LOOKS TO AMPLIFY MOVING INTO THE MID WEEK TIMEFRAME AS DECENT COLD CORE MOVES FROM THE PAC NW INTO THE ROCKIES. BACKING FLOW OVER THE AREA WILL SET UP WARM ADVECTION AND RE-ENERGIZE THE OLD FRONTAL BOUNDARY. CONVECTION LOOKS A GOOD BET BY WEDNESDAY AS MID/UPPER 60 DEWPOINTS SURGE NORTH OUT OF THE GULF OF MEXICO AND MID LEVEL SYSTEM MOVES OUT INTO THE PLAINS. WILL HAVE TO WATCH THE EVOLUTION OF THIS EVENT AS THE COLD FRONT STARTS TO MOVE. GFS/EURO ARE SHOWING 1500-2000 J/KG OF CAPE COINCIDENT WITH 350 M2/S2 0-3KM HELICITY OVER THE NW HALF BY WEDNESDAY AFTERNOON/EVENING AND AGAIN THURSDAY FOR THE ENTIRE FORECAST AREA AS THE FRONT NEARS. SINCE THIS EVENT IS STILL QUITE A WAYS OUT...WILL HOLD OFF ON MENTIONING ANY SEVERE POTENTIAL IN THE HWO FOR NOW./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 56 70 42 71 / 90 12 0 0 MERIDIAN 57 73 38 70 / 90 14 0 0 VICKSBURG 54 70 41 71 / 90 9 0 0 HATTIESBURG 63 76 44 73 / 90 14 0 0 NATCHEZ 57 70 42 70 / 90 10 0 0 GREENVILLE 55 68 41 69 / 90 6 0 0 GREENWOOD 54 67 38 69 / 90 7 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR MSZ047>050-053>066- 072>074. LA...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR LAZ015-016-023>026. AR...NONE. && 22/BB/26
Hazardous weather outlook, Mar 28, 3:25 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI MAR 28 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-292030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...LATE AFTERNOON THROUGH SATURDAY TORNADOES RISK...LIMITED TIMING...LATE AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...LATE AFTERNOON THROUGH TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 75 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON INTO THE EVENING ACROSS THE REGION. ALSO A FEW TORNADOES WILL BE POSSIBLE WITH THIS SYSTEM. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 5 PM THIS AFTERNOON THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ029>033-038-039-045-046-052-292030- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-LAUDERDALE- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER SIZED HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY MID EVENING ACROSS THE REGION. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026>028-036-037-042>044-292030- GRENADA-CARROLL-MONTGOMERY-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY MID EVENING ACROSS THE REGION. ALSO A TORNADO CAN NOT BE RULED OUT. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023>026-MSZ047-053-054-059>064-072>074-292030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 75 MPH ARE EXPECTED TO DEVELOP LATE AFTERNOON IN NORTHEAST LOUISIANA AND BY MID EVENING ACROSS SOUTH MISSISSIPPI. ALSO A FEW TORNADOES WILL BE POSSIBLE. RAINFALL AMOUNTS OF ONE TO THREE INCHES MAY CAUSE SOME FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BEGIN FROM 5-7 PM ACROSS NORTHEAST LOUISIANA AND AT 9-10 PM ACROSS SOUTHERN MISSISSIPPI THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ048>051-055>058-065-066-292030- HINDS-RANKIN-SCOTT-NEWTON-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON- JONES- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY 9 PM THIS EVENING ACROSS THE REGION. ALSO A TORNADO CAN NOT BE RULED OUT. RAINFALL AMOUNTS OF ONE TO THREE INCHES MAY CAUSE SOME FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 17 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 28, 7:39 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 5 S GREENVILLE 33.31N 91.05W
03/28/2014 E1.75 INCH WASHINGTON MS EMERGENCY MNGR
REPORTED AT MS HIGHWAY 1 AND MS HIGHWAY 454
&&
DLLocal storm report, Mar 28, 7:51 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 7 ESE LAKE VILLAGE 33.27N 91.18W
03/28/2014 E70.00 MPH CHICOT AR STORM CHASER
STORM CHASER REPORTED 60-70 MPH INFLOW WINDS WITH A
RAIN-WRAPPED FUNNEL CLOUD TO THE EAST
0735 PM HAIL 3 E GREENVILLE 33.39N 91.01W
03/28/2014 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
AT REED ROAD AND RACEWAY ROAD
&&
DLSpecial weather statement, Mar 28, 8:24 PM CDT, 45 minutes before
LAZ015-016-023>026-MSZ047-053-059>061-290145-
ADAMS MS-WARREN MS-JEFFERSON MS-FRANKLIN MS-CLAIBORNE MS-TENSAS LA-
RICHLAND LA-FRANKLIN LA-CONCORDIA LA-CATAHOULA LA-MADISON LA-
824 PM CDT FRI MAR 28 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT FRI MAR 28 2014
...SEVERE THUNDERSTORMS WITH DAMAGING WINDS LIKELY TO AFFECT
NORTHEAST LOUISIANA AND PARTS OF WEST CENTRAL AND SOUTHWEST
MISSISSIPPI LATER THIS EVENING...
A LINE OF SEVERE THUNDERSTORMS WAS MOVING ACROSS WEST CENTRAL AND
PARTS OF SOUTHWEST LOUISISANA AT 820 PM. RADAR INDICATED THAT VERY
HIGH WINDS ARE ASSOCIATED WITH THIS LINE OF STORMS. IT IS EXPECTED
THIS LINE WILL MAINTAIN ITS INTENSITY AS IT MOVES EAST AND AFFECT
NORTHEAST LOUIAIANA AND SOUTHWEST MISSISSIPPI ALONG AND SOUTH OF
INTERSTATE 20 BETWEEN 10 PM AND MIDNIGHT.
IN ADDITION TO THE POTENTIAL FOR DAMAGING WINDS...WHICH COULD
POTENTIALLY BE WIDESPREAD...LARGE HAIL AND TORNADOES WILL BE
POSSIBLE WITH THESE STORMS.
PEOPLE IN CLAIBORNE...FRANKLIN...JEFFERSON...WARREN AND ADAMS
COUNTIES...AND MADISON...CATAHOULA...CONCORDIA...FRANKLIN...RICHLAND
AND TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3131 9201 3194 9199 3193 9191 3208 9193
3210 9188 3216 9190 3217 9197 3248 9194
3239 9091 3133 9105 3132 9113 3137 9124
3131 9146 3126 9148 3121 9176 3129 9193
3123 9191 3122 9198 3128 9203
TIME...MOT...LOC 0117Z 261DEG 46KT 3172 9357 3155 9345
3127 9348 3104 9357 3079 9383
AEGLocal storm report, Mar 28, 8:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 4 WSW GALION 32.84N 91.81W
03/28/2014 MOREHOUSE LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN NEAR COOPER LAKE ROAD AND
YELDELL ROAD.
&&
JCULINLocal storm report, Mar 28, 9:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 SSE LAKE VILLAGE 33.28N 91.25W
03/28/2014 CHICOT AR EMERGENCY MNGR
POWER LINES DOWNED AT US 82 AND US 65
&&
DLLocal storm report, Mar 28, 9:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
909 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM FLASH FLOOD LAKE VILLAGE 33.32N 91.28W
03/28/2014 CHICOT AR EMERGENCY MNGR
ROADS FLOODED AROUND HIGHWAY 144 IN LAKE VILLAGE.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:21 PM CDT | Tornado Warning | JAN | Chicot | 54 min |
| Mar 28, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 44 min |
| Mar 28, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 52 min |
| Mar 28, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 44 min |
| Mar 28, 8:57 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 48 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.